I have had several surgeries the past year, cervical spine, rotator cuff, and ulna nerve. As a result I have been taking daily doses of pain meds from morphine to percocet to norco. For the past six months I have been taking 120 miligrams of norco daily.
I have a habit of carrying my cigarettes and meds in my sling and four days ago they both must have slipped out when I was getting in or out of my car while I was running errands. I chose not to call my doctor because of the stigma attached to this kind of claim and tough it out until refill time.
I quess I am writing because I am not experiencing the "event" I expected from reading other peoples posts on their withdrawal experiences. I am feeling a mild restlessness in my arms and legs, which is slightly irritating, and a bout of insomia, which is why I am up writing this. But that is it! Nothing earth shattering! No agonizing!
What's up? Why is my experience so different from so many of the others i've read? I know that i've been on high doses of opioids for a year. For the first six months the doses of percocet and morphine exceeded the 120 milligrams of norco that I take now. I'm happy that it is so easy for me but i'm also confused. Can someone shed some light?
To be fair, within hours of posting this, the withdrawal symptoms became a little more unpleasant. The restlessness became more intense and I developed a case of diarhea and general malaise. But still, nothing unbearable. And this is day four.
I don't want this post to be misunderstood. I am not trying to discount or diminish other peoples struggle with addiction. I guess I am just so releived that I have been able to deal with the withdrawal so easily. It is something that has weighed heavily on my mind this year. Good luck to everyone! :d
If you are you experiencing heavy pain and possibly heavy withdrawal symptoms definitely contact your Dr. And let him know what happened, after being on them for a year you should need something to calm you(just my opinion). Keep us posted. As a special note only carry a few meds with you. It is very difficult to go cold turkey on these meds, it can mess up your body and mind, I understand, I take a lot of pain meds. If you start to feel worse, go to the e.R!
How do you get off the pills? My hubby is getting sick on his stomach and hot and cold sweats. Is there anything out there that can help him get through this? He has only stopped taking them for 2 days. He was in a car wreck last March. He has admitted that was the start. How do I help make it end?
I went through withdrawal once and it was nothing short of horrible!! I need pain meds due to a VERY painful condition (not life-threatening, thank God) but I take much more than I should because the pills help calm my many fears. Anyway, the first time I went off them I did it cold turkey and I thought I'd go out of my mind! If I decide to quit this time, it will only be by tapering - I cannot face that awful ordeal again. Does anyone know anything about suboxone? I heard it works but that you have to wait til you're well into withdrawal to take it and I just can't face that! Please help, someone, if you can. Thank you.